Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The Teichmüller spaces are distinct

Author: David B. Patterson
Journal: Proc. Amer. Math. Soc. 35 (1972), 179-182
MSC: Primary 30A60
Erratum: Proc. Amer. Math. Soc. 38 (1973), 668.
MathSciNet review: 0299774
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Teichmüller space $ T(g,n)$ of a compact Riemann surface of genus g with n punctures is a complex manifold of $ \dim = 3g - 3 + n$. In any given dimension, there are a finite number of these Teichmüller spaces and it is natural to ask if all of these are distinct (up to biholomorphic equivalence). We have shown here that with the exception of two special cases in dimensions 1 and 3 all of these spaces are distinct, that is, $ T(g,n)$ is not biholomorphically equivalent to $ T(g',n')$ unless $ g' = g$ and $ n' = n$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A60

Retrieve articles in all journals with MSC: 30A60

Additional Information

PII: S 0002-9939(1972)0299774-5
Keywords: Teichmüller space, modular group, mapping class group, Riemann surfaces
Article copyright: © Copyright 1972 American Mathematical Society